Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Allergic reaction to AMOX or strep infection causing skin rash - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello my 30 month old female, is 48 hours post Amoxil for AOM..has developed rash on back and limbs..c/o lower leg pain..febrile : 39.1C-38.3 with analgesia q4h. should I take her to emerg?
User :   I should add the rash is under the skin, lace/mottle like in appearance. she also has increased nasal secretions, watery eyes, wet productive cough
Doctor :   hello
Doctor :   i am Dr
Doctor :   give me a min please i am going thru your query
User :   I am trying to blanch the rash but she is sooooo weeepy and VERY warm to touch
Doctor :   i see
Doctor :   she seems to be having a allergic reaction
Doctor :   she needs to be taken to the ER
User :   she hasn't had anything out of the ordinary though.
Doctor :   yes i can understand in adults such condition can be controlled by just giving benedryl
User :   That is your advice? No further questions? would the fact that her 5 year old sister is +ve for Step make a difference..
Doctor :   but in children we don't want to take chances
User :   What about the leg pain? I suspect she is way too young to have a DVT,,is was just a very odd complaint
Doctor :   yes DVT is out of the question
Doctor :   from the signs and symptoms you have told me its a typical allergic reaction that needs medical attention
User :   could she have Strep now also
Doctor :   yes it can be strep .
Doctor :   since how long she has been having these symptoms now ?
User :   her trunk is warm to touch but hands and feet are cold. I was trying to decide if it is mottling or a rash. it is not petchiae though (thank goodness)
User :   AOM Tx with 250 mg Amoxil x 10 days...done Rx 48 hrs.
User :   Febrile x 8 hours...39.1C - 38.3 Tx with Tyl/advil
Doctor :   delayed hypersensitivity
Doctor :   39 is high fever
User :   Congested cough 24 hours, along with runny nose and watery eyes.
Doctor :   after taking advil does the fever subsides ?
User :   comes down to 37.7
User :   temperment change..clingy, irrtiable, teary...
Doctor :   ok
Doctor :   yes you please take her to ER
Doctor :   its a acute reaction
Doctor :   and we should not delay it
User :   loose stools, no diarrhea, no vomitting, thristy + +
User :   but to what?
Doctor :   two possibilities . one is the reaction to amox ( which is common ) second being strep infection
Doctor :   do keep her well hydrated
Doctor :   and she needs quick medical attention
User :   any other systems I can tell you about?
Doctor :   the history you have given me is well detailed enough and characteristic of a allergic reaction
User :   should I try give her benadryl?
User :   or no in case it is also Strep?
Doctor :   no dont give her any medication now BUT just take her to ER
User :   okay
Doctor :   we dont want any drug interaction
User :   of course
Doctor :   you have provided me with a very clear picture of symptoms
Doctor :   something that we dont see much often from patients
Doctor :   and that really helps a physician
User :   I am a pediatric nurse. Rashes historically make me crazy nervous! I just wanted some professional advice since I am going on 4 days with minimal to no sleep. As I said my 5 year old has Strep, I have bronchial pneumonia, and my 7 year old was swabbed for strep yesterday. I wanted to make sure I was not 'crazy'
User :   :)
Doctor :   no wonder you are very specific and clear
User :   The mom who is a pediatric nurse in emerg...I said I needed to be sure I wasn't over the top with worry, lack of sleep, run down etc. Thanks!
Doctor :   your most welcome
Doctor :   take care
Doctor :   good bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor